Question re Microdermabrasion: 25 year old male Asian skin suffering from acne

Question:

Hi
I am a 25 year old male, Asian skin suffering from acne. I have been on accutane once when I was 22. My cystic acne was cured but I had severely oily skin and mild acne afterwards. My Dermatologist put me on accutane again. This time on very low long term dose of 10mg per day for 1 year. I have had it for 8 months now and my acne is gone. However, I still have some very minor scarring and a few red spots on my cheeks. I was wondering if I could get a gentle microdermabrasion done since I am on such a low dose of accutane. If not, is there any other procedure to remove my red scarring that you would recommend. If so, please let me know and I will book in an appointment.

Thanks

Answer:

The accutane will help keep your active acne at bay, however, it also makes the skin more sensitive to skin treatments such as peels, microdermabrasion and laser. Do you know how much longer your dermatologist plans to keep you on roaccutane? Usually we require 6 months to pass after the cessation of roaccutane prior to treating your acne scarring.

Although it is unlikely that  a gentle microdermabrasion would severely damage the skin whilst on roaccutane, it is a risk that you probably shouldn’t take. Furthermore, I find that microdermabrasion is not very effective for acne scarring. More effective treatments include; Fraxel, skin needling, and CO2 laser resurfacing , all of which we offer at our clinic.

Dr. Gavin Chan
Dr. Gavin Chan

We're here to help

Our consultants will help you decide which treatment best suits you and your skin conditions/type.

Arrange your consultation